Jump to content

aken84 symptom question


aken84

Recommended Posts

Hi All: im new here.. I have a symptom question I hope you guys can help me with.

First I would like to say that I was on benzos for 20 years. I did a 2 year taper off those and have been benzo free for about 6 months with only a few nagging sxs. I was put on zoloft during my benzo taper to help with the depression that resulted from the taper. So I was on zoloft for 2 years. 3 months ago I decided to taper off the zoloft. A week post taper I started to notice that I would lose my temper very easily

 

Now... 2 weeks post taper I have developed the most INTENSE anxiety I have ever known .. it is relentless and I sometimes just have to pace to find any relief.

 

So my questions are... is this intense unrelenting anxiety from the benzo w/d even though ive been off them and fine for 6 months. Or is this from Zoloft withdrawal and if so why would it take 2 weeks post taper to show up? Did anyone else get this intense anxiety reaction and if so how long did it last?

 

Sorry for the length of the post , but any feedback would be greatly appreciated.

Link to comment
  • Moderator Emeritus

Welcome aken84

 

I'm sorry to hear you are experiencing these symptoms, it sounds to me like Zoloft withdrawal, although your previous long term use of benzos may have sensitized your nervous system somewhat, so it could be a factor. Regardless, withdrawal syndrome from benzos and antidepressants is very similar and dealing with the symptoms is the same either way.

 

Its unfortunate that antidepressants are given to help with benzo withdrawal, they can be just as difficult to withdraw from with almost identical withdrawal syndromes when not tapered properly. This site is full of people trying to get off antidepressants.

 

Its very common for withdrawal symptoms to kick in weeks or months after the drug has been stopped.  See:  Delayed Onset of Withdrawal Symptoms - Symptoms and ...

 

It sounds like you may have tapered too fast off Zoloft. We suggest reducing by no more than 10% of the current dose every 4 weeks, this reduces the risk of withdrawal symptoms arising. Please read through this which will explain why:

  

Why taper by 10% of my dosage?

 

Withdrawal symptoms (from antidepressants) can last anywhere from weeks, to months, to years in some cases, its impossible to know because everyone is different. If your symptoms are getting worse, then its probably safe to say it may take a while before you are feeling better and perhaps reinstatement, followed by a slower taper would be something to consider.

 

Reinstatement of a small amount of the drug can often work well to alleviate withdrawal symptoms. According to medical knowledge, reinstatement is the only way to alleviate withdrawal. Reinstatement is best done immediately upon appearance of symptoms. The more time that passes, the less likely it is to work. Once you have stabilized on a low dose of the drug, then a slower, safer taper can be started. Here is some information about reinstatement to help you decide if its something you would like to try:  About reinstating and stabilizing to stop withdrawal symptoms

 

...and Tips for tapering off Zoloft (sertraline)

 

What dose of zoloft were you taking and what dose did you stop from?

 

It would be great if you would put your drug and withdrawal history in your signature. Doing this helps people understand your context, it appears below each of your posts. Here are instructions for how to do it:

 

http://survivinganti...your-signature/

 

I'm glad you found us, you will find a lot of friendly help and support here.

 

Petunia.

I'm not a doctor.  My comments are not medical advise. These are my opinions based on my own experience and what I've learned. Please discuss your situation with a medical practitioner who has knowledge of tapering and withdrawal...if you are lucky enough to find one.

My Introduction Thread

Full Drug and Withdrawal History

Brief Summary

Several SSRIs for 13 years starting 1997 (for mild to moderate partly situational anxiety) Xanax PRN ~ Various other drugs over the years for side effects

2 month 'taper' off Lexapro 2010

Short acute withdrawal, followed by 2 -3 months of improvement then delayed protracted withdrawal

DX ADHD followed by several years of stimulants and other drugs trying to manage increasing symptoms

Failed reinstatement of Lexapro and trial of Prozac (became suicidal)

May 2013 Found SA, learned about withdrawal, stopped taking drugs...healing begins.

Protracted withdrawal, with a very sensitized nervous system, slowly recovering as time passes

Supplements which have helped: Vitamin C, Magnesium, Taurine

Bad reactions: Many supplements but mostly fish oil and Vitamin D

June 2016 - Started daily juicing, mostly vegetables and lots of greens.

Aug 2016 - Oct 2016 Best window ever, felt almost completely recovered

Oct 2016 -Symptoms returned - bad days and less bad days.

April 2018 - No windows, but significant improvement, it feels like permanent full recovery is close.

VIDEO: Where did the chemical imbalance theory come from?



VIDEO: How are psychiatric diagnoses made?



VIDEO: Why do psychiatric drugs have withdrawal syndromes?



VIDEO: Can psychiatric drugs cause long-lasting negative effects?

VIDEO: Dr. Claire Weekes

 

 

 

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy